Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 346, NWS Jackson, MS

November 28, 2005Hinds County, Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 28, 2005, 3:36 AM CST for Hinds County, Madison County, Yazoo County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2005, 3:36 AM CST (09:36 UTC)
Expired
Nov 28, 2005, 4:15 AM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Hinds County, MS, Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 11:44 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 280937
TORJAN
MSC049-089-163-281015-
/O.NEW.KJAN.TO.W.0346.051128T0936Z-051128T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
336 AM CST MON NOV 28 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI
  NORTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI
  EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 415 AM CST

* AT 336 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 39 MILES
  SOUTHWEST OF VAUGHN...OR ABOUT 15 MILES NORTHWEST OF CLINTON...
  MOVING NORTHEAST AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  VAUGHN BY 415 AM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DAMAGING STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3257 9058 3239 9059 3282 8980 3297 9022

$$

BANNAN
1 follow-up statement
000 
WWUS54 KJAN 280951
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 AM CST MON NOV 28 2005

MSC049-281001-
/O.CAN.KJAN.TO.W.0346.000000T0000Z-051128T1015Z/
HINDS MS-
351 AM CST MON NOV 28 2005

...THE TORNADO WARNING FOR HINDS COUNTY IS CANCELLED...

LAT...LON 3266 9042 3251 9040 3282 8980 3297 9022

$$

MSC089-163-281015-
/O.CON.KJAN.TO.W.0346.000000T0000Z-051128T1015Z/
MADISON MS-YAZOO MS-
351 AM CST MON NOV 28 2005

...A TORNADO WARNING CONTINUES UNTIL 415 AM CST FOR EASTERN YAZOO AND
NORTHWESTERN MADISON COUNTIES...

AT 349 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
BENTONIA...OR ABOUT 15 MILES NORTH OF CLINTON...MOVING NORTHEAST AT
50 MPH.

THE TORNADO WILL BE NEAR...
  VAUGHN AND I-55 EXIT 133 AT VAUGHAN BY 415 AM CST

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3266 9042 3251 9040 3282 8980 3297 9022

$$

CAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 27, 10:00 PM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Nov 27, 10:00 PM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CST SUN NOV 27 2005

.DISCUSSION...MADE MINOR ADJUSTMENTS TO THE OVERNIGHT GRIDS TO TWEAK
HOURLY TEMP/DEWPOINT GRIDS...BUT OVERALL...FORECAST GRIDS ARE RIGHT
ON TRACK.

BIGGEST QUESTIONS CONCERN TONIGHTS SEVERE WEATHER EVOLUTION.
INCREDIBLE SHEAR ASSOCIATED WITH 100KT+ MID LEVEL SPEED MAX OVER THE
ARKLATEX REGION HAS CREATED A VOLATILE SITUATION OVER THE LOWER MS
VALLEY REGION. ALTHOUGH THE SQUALL LINE HAS DEGENERATED OVER AR/LA
THIS EVENING...LATEST WATER VAPOR IMAGERY REVEALS A SMALL
DISTURBANCE MOVING ACROSS THE RIO GRANDE VALLEY THAT MAY BE AN
IMPETUS FOR NEW DEVELOPMENT AFTER MIDNIGHT. PART OF THE CURRENT
CONVECTIVE DEMISE CAN BE ATTRIBUTED TO THE EXIT REGION OF THE UPPER
JET SHIFTING NORTH OF THE AREA. STILL THOUGH...DOWNDRAFTS WITH
ANY DEEP CONVECTION WILL HAVE THE POTENTIAL TO SEND DAMAGING WIND
GUSTS GROUNDWARD BECAUSE OF THE VERY STRONG NEAR SURFACE WINDS IN
EXCESS OF 50KTS. INSTABILITY IS STILL A QUESTION MARK AND 00Z
SOUNDINGS REVEAL A FAIRLY STOUT MID LEVEL CAP AT JAN AND LIX...BUT
NOTHING INSURMOUNTABLE GIVEN CONTINUED WARM ADVECTION AND THE
APPROACH OF THE MID LEVEL TROUGH AXIS...AND THE FACT THAT RICH AND
DEEP BOUNDARY LAYER MOISTURE HAS BEEN FEEDING NORTHWARD FOR HOURS
NOW. SO THE BOTTOM LINE IS THAT WE WILL KEEP THE MENTION OF A
HEIGHTENED RISK FOR THE LATE NIGHT HOURS...ESPECIALLY OVER THE DELTA
REGION... BECAUSE DISCRETE CELLS IN A BROKEN SQUALL LINE IN THIS
ENVIRONMENT CAN BECOME TORNADIC SUPERCELLS VERY QUICKLY.

PERHAPS MORE OF A CONCERN MAY EXIST OVER EASTERN MISSISSIPPI DURING
THE DAY TOMORROW WHEN THE UPPER JET REPOSITIONS ITSELF SO THAT ERN
MS IS UNDER THE ENTRANCE REGION AND AHEAD OF THE COLD FRONT WHERE
SIGNIFICANT HEATING MAY TAKE PLACE.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 9 PM THIS EVENING TO 3 PM CST MONDAY FOR
     MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ038-MSZ039-MSZ044-
     MSZ045-MSZ046-MSZ050-MSZ051-MSZ052-MSZ055-MSZ056-MSZ057-
     MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-
     MSZ074.

     WIND ADVISORY UNTIL 6 AM CST MONDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ034-MSZ035-MSZ040-MSZ041.

     LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR MSZ026-MSZ027-
     MSZ028-MSZ036-MSZ037-MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-
     MSZ053-MSZ054-MSZ059-MSZ060-MSZ061.

LA...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015.

     LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ016-LAZ023-
     LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR ARZ074-ARZ075.

&&

EC
Hazardous weather outlook, Nov 27, 9:41 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CST SUN NOV 27 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282222-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
941 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
TONIGHT AND THE FIRST HALF OF MONDAY ACROSS THE ENTIRE REGION.
THIS ENTIRE EVENT WILL LIKELY OCCUR IN 2 OR 3 WAVES.

ALL OF THIS WILL BE POSSIBLE AS A INTENSE LOW PRESSURE AT THE
SURFACE AND ALOFT MOVES OVER THE CENTRAL UNITED STATES TONIGHT.
THIS INTENSE SYSTEM WILL CREATE STRONG WIND SHEAR ACROSS THE
LOWER MISSISSIPPI VALLEY AS FAST WINDS SPREAD ACROSS THE REGION.
THESE FEATURES WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST
AIRMASS FORCING A SQUALL LINE OF THUNDERSTORMS TO MOVE INTO
NORTHWEST PORTIONS OF THE OUTLOOK AREA AROUND MIDNIGHT. DAMAGING
STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH THIS ACTIVITY. THE BEST COVERAGE OF INTENSE
THUNDERSTORMS IS EXPECTED TO BE ALONG AND NORTHWEST OF A LINE
FROM WINNSBORO LOUISIANA TO GREENWOOD MISSISSIPPI AND OCCUR
BETWEEN MIDNIGHT AND 5 AM.

AFTER 5 AM...THE FOCUS SHIFT TO THE EASTERN HALF OF THE REGION AS
THE LINE OF THUNDERSTORMS SHOULD BE MOVING THROUGH THE INTERSTATE
55 CORRIDOR BETWEEN 5 AND 8 AM. AHEAD OF THIS LINE...HIGHER LOW
LEVEL MOISTURE ALONG WITH SOME SURFACE HEATING IS EXPECTED
THROUGH THE MORNING HOURS INTO MID-DAY. THIS WILL RESULT IN A
MORE UNSTABLE ATMOSPHERE. SINCE LOW LEVEL WIND SHEAR WILL STILL
BE IN PLACE...THE SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO
RE-INTENSIFY AND AFFECT AREAS ALONG AND EAST OF THE NATCHEZ TRACE
CORRIDOR BETWEEN SUNRISE AND EARLY AFTERNOON. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
THIS ACTIVITY. THE GREATEST RISK OF SEVERE WEATHER ON MONDAY WILL
BE ACROSS EAST CENTRAL MISSISSIPPI...INCLUDING
COLUMBUS...STARKVILLE AND MERIDIAN.

THERE STILL REMAINS SOME UNCERTAINTY REGARDING JUST HOW MUCH
INSTABILITY WILL BE AVAILABLE TO FORM ANY STORMS AHEAD OF THE
SQUALL LINE AS WELL AS IF ANY STORMS CAN DEVELOP AHEAD OF THE
LINE. IF STORMS CAN DEVELOP AHEAD OF THE LINE...SUPERCELLS WILL
BE POSSIBLE. ANY SUPERCELL WILL HAVE THE POTENTIAL FOR DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ANY CASE...A RISK
FOR TORNADOES WOULD ALSO BE ENHANCED IF AND WHERE THE SQUALL LINE
BREAKS UP INTO DISCRETE CELLS.

RESIDENTS ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI ARE URGED TO KEEP ADVISED OF THE MOST UP
TO DATE FORECASTS AND ADVISORIES FROM THE NATIONAL WEATHER
SERVICE.

...NON PRECIPITATION...
AS LOW PRESSURE SPINS ACROSS THE CENTRAL UNITED
STATES...SOUTHERLY WINDS WILL INCREASE ALONG AND WEST OF LINE
FROM GRENADA TO THE JACKSON METRO AREA TO NATCHEZ OVERNIGHT.
SUSTAINED WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE
EXPECTED. THE STRONGEST WINDS WHICH MAY GUST TO 40 MPH ARE
EXPECTED OVER THE DELTA REGION... GENERALLY NORTHWEST OF A
GREENWOOD TO LAKE PROVIDENCE LINE.

WINDS FARTHER EAST IN MISSISSIPPI WILL GRADUALLY INCREASE TONIGHT
WITH SUSTAINED 15 TO 20 MPH AND GUSTS OF 25 MPH BY
MIDNIGHT...MAINLY IMPACTING LOCATIONS EAST OF A WINONA TO
BROOKHAVEN LINE.

MOTORISTS ON EAST TO WEST HIGHWAYS SHOULD BE PREPARED FOR
INCREASING CROSS WINDS THROUGH MONDAY AND KEEP A FIRM GRIP ON
THEIR STEERING WHEELS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT AND MONDAY.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 1:34 AM CSTSevere Thunderstorm WarningJANWashington41 min
Nov 28, 1:44 AM CSTTornado WarningJANIssaquena, Washington46 min
Nov 28, 2:03 AM CSTTornado WarningJANHumphreys, Sharkey, Sunflower, Washington42 min
Nov 28, 2:09 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey66 min
Nov 28, 2:13 AM CSTTornado WarningJANIssaquena, Sharkey32 min
Nov 28, 2:43 AM CSTTornado WarningJANHumphreys, Yazoo47 min
Nov 28, 2:44 AM CSTTornado WarningJANIssaquena, Warren31 min
Nov 28, 3:19 AM CSTTornado WarningJANHolmes41 min
Nov 28, 5:10 AM CSTTornado WarningJANRankin22 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.